Alert archive / California / Flash Flood Watches in 2021

Flash Flood Watch 1, NWS Los Angeles, CA

January 26, 2021Los Angeles County, California

NWS Los Angeles, CA issued this flash flood watch at Jan 26, 2021, 2:21 PM PST for Los Angeles County, California. It took effect at Jan 27, 2021, 3:00 AM PST. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2021, 2:21 PM PST (22:21 UTC)
In effect from
Jan 27, 2021, 3:00 AM PST
Expired
Jan 29, 2021, 4:00 AM PST
In force
49 hr
Issued by
NWS Los Angeles, CA
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2021-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2021-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

487 
WGUS66 KLOX 262221
FFALOX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Los Angeles/Oxnard CA
221 PM PST Tue Jan 26 2021

...FLASH FLOOD WATCH IN EFFECT FOR THE SAN LUIS OBISPO COUNTY
COASTS AND NEARBY FOOTHILLS LATE TONIGHT THROUGH THURSDAY EVENING...

.A strong and nearly stationary storm system will bring 36 to 48 
hours of steady rain, which will be moderate to heavy at times, 
especially in and near the southwest facing hills. One and three 
hour rain rates could be high enough to result in dangerous flash 
flooding over roads and small creeks and canyons. This includes 
the area around the Avila burn scar, which could see significant 
mud and debris flows threatening vulnerable roads and structures.
Additional Flash Flood Watches may be needed, especially for
recent burn areas, later Thursday into Friday when the most
widespread heaviest rain is expected.

CAZ034-272230-
/O.NEW.KLOX.FF.A.0001.210127T1100Z-210129T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Luis Obispo County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, and San Simeon
221 PM PST Tue Jan 26 2021

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a

* Flash Flood Watch for a portion of southwest California, 
  including the following area, San Luis Obispo County Central 
  Coast and nearby foothills. 

* From late tonight through Thursday evening

* Heavy rainfall rates near 2 inches in 3 hours can result in
  dangerous flash flooding to roads and creeks.

* This watch includes but is not limited to the Avila Burn scar.
  Significant mud and debris flows are possible and could affect
  vulnerable roads and structures, including highway 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Flash flooding and debris flows will be a particular threat in
and below the recently burned areas.

A flash flood watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

Southern California residents, in or below the recently burned
areas are urged to take the steps necessary to protect their
property. Persons in the watch area should remain alert and
follow directions of emergency preparedness officials. Avoid
hiking and camping in canyons and near creeks.

&&

$$

Kittell
6 follow-up statements
499 
WGUS66 KLOX 271940
FFALOX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Los Angeles/Oxnard CA
1140 AM PST Wed Jan 27 2021

...FLASH FLOOD WATCH IN EFFECT FOR THE SAN LUIS OBISPO COUNTY
COASTS AND NEARBY FOOTHILLS THROUGH THURSDAY EVENING...

...FLASH FLOOD WATCH FOR THE LAKE, BOBCAT, AND RANCH 2 BURN SCARS IN 
LOS ANGELES COUNTY LATE THURSDAY AFTERNOPON INTO EARLY FRIDAY 
MORNING...

.A strong and slow moving storm system will bring several hours 
of steady rain which will be extremely heavy at times, 
especially in and near the southwest facing hills. One and three 
hour rain rates could be high enough to result in dangerous flash 
flooding over roads and small creeks and canyons, especially in 
western San Luis Obispo County, including the area around the Avila 
burn scar.

As the storm shifts south later Thursday into early Friday heavy 
rain is expected to develop over the recent burn scars in Los 
Angeles County, including the Lake, Bobcat, and Ranch 2 burns.

CAZ054-059-088-548-281200-
/O.EXB.KLOX.FF.A.0001.210129T0000Z-210129T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Los Angeles County Mountains excluding the Santa Monica Range-
Antelope Valley-Santa Clarita Valley-Los Angeles County San Gabriel
Valley-
Including the cities of Lancaster, San Gabriel, Pomona, Acton, 
Pasadena, Newhall, Mount Wilson, Sandberg, Valencia, Palmdale, and 
Santa Clarita
1140 AM PST Wed Jan 27 2021

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE 
THURSDAY NIGHT FOR THE LAKE, BOBCAT, AND RANCH 2 BURN SCARS...

The National Weather Service in Los Angeles/Oxnard has expanded the

* Flash Flood Watch to include a portion of southwest California, 
  including the following areas, Antelope Valley, Los Angeles County 
  Mountains excluding the Santa Monica Range, Los Angeles County San 
  Gabriel Valley and Santa Clarita Valley.

* From Thursday afternoon through late Thursday night.

* Rain rates up to or locally exceeding 0.75 inches per hour are 
  possible.

* Significant mud and debris flows are possible near the Lake, 
  Bobcat, and Ranch 2 burn scars and could affect vulnerable roads 
  and structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents in or below the recently burned areas are urged to take 
the steps necessary to protect their property. Persons in the watch 
area should remain alert and follow directions of emergency 
preparedness officials. Avoid hiking and camping in canyons and near 
creeks.

&&

$$

CAZ034-281200-
/O.CON.KLOX.FF.A.0001.000000T0000Z-210129T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Luis Obispo County Central Coast-
Including the cities of San Simeon, San Luis Obispo, Cambria, Pismo 
Beach, and Morro Bay
1140 AM PST Wed Jan 27 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

The Flash Flood Watch continues for

* A portion of southwest California, including the following area, 
  San Luis Obispo County Central Coast.

* Through Thursday evening.

* Rain rates up to or locally exceeding one inch per hour are 
  possible.

* Significant mud and debris flows are possible and could affect
  vulnerable roads and structures, including Highways 1, 101, and 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

In or below the recently burned
areas are urged to take the steps necessary to protect their
property. Persons in the watch area should remain alert and
follow directions of emergency preparedness officials. Avoid
hiking and camping in canyons and near creeks.

&&

$$

MW
283 
WGUS66 KLOX 271944 CCA
FFALOX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch...CORRECTED
National Weather Service Los Angeles/Oxnard CA
1144 AM PST Wed Jan 27 2021

...FLASH FLOOD WATCH IN EFFECT FOR THE SAN LUIS OBISPO COUNTY
COASTS AND NEARBY FOOTHILLS THROUGH THURSDAY EVENING...

...FLASH FLOOD WATCH FOR THE LAKE, BOBCAT, AND RANCH 2 BURN SCARS IN 
LOS ANGELES COUNTY LATE THURSDAY AFTERNOON INTO EARLY FRIDAY 
MORNING...

.A strong and slow moving storm system will bring several hours 
of steady rain which will be extremely heavy at times, 
especially in and near the southwest facing hills. One and three 
hour rain rates could be high enough to result in dangerous flash 
flooding over roads and small creeks and canyons, especially in 
western San Luis Obispo County, including the area around the Avila 
burn scar.

As the storm shifts south later Thursday into early Friday heavy 
rain is expected to develop over the recent burn scars in Los 
Angeles County, including the Lake, Bobcat, and Ranch 2 burns.

CAZ054-059-088-548-281200-
/O.COR.KLOX.FF.A.0001.210129T0000Z-210129T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Los Angeles County Mountains excluding the Santa Monica Range-
Antelope Valley-Santa Clarita Valley-Los Angeles County San Gabriel
Valley-
Including the cities of Lancaster, San Gabriel, Pomona, Acton, 
Pasadena, Newhall, Mount Wilson, Sandberg, Valencia, Palmdale, and 
Santa Clarita
1144 AM PST Wed Jan 27 2021

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE 
THURSDAY NIGHT...

The National Weather Service in Los Angeles/Oxnard has expanded the

* Flash Flood Watch to include a portion of southwest California, 
  including the following areas, Antelope Valley, Los Angeles County 
  Mountains excluding the Santa Monica Range, Los Angeles County San 
  Gabriel Valley and Santa Clarita Valley.

* From Thursday afternoon through late Thursday night.

* Rain rates up to or locally exceeding 0.75 inches per hour are 
  possible.

* Significant mud and debris flows are possible near the Lake, 
  Bobcat, and Ranch 2 burn scars and could affect vulnerable roads 
  and structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents in or below the recently burned areas are urged to take 
the steps necessary to protect their property. Persons in the watch 
area should remain alert and follow directions of emergency 
preparedness officials. Avoid hiking and camping in canyons and near 
creeks.

&&

$$

CAZ034-281200-
/O.CON.KLOX.FF.A.0001.000000T0000Z-210129T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Luis Obispo County Central Coast-
Including the cities of San Simeon, San Luis Obispo, Cambria, Pismo 
Beach, and Morro Bay
1144 AM PST Wed Jan 27 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

The Flash Flood Watch continues for

* A portion of southwest California, including the following area, 
  San Luis Obispo County Central Coast.

* Through Thursday evening.

* Rain rates up to or locally exceeding one inch per hour are 
  possible.

* Significant mud and debris flows are possible and could affect
  vulnerable roads and structures, including Highways 1, 101, and 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

In or below the recently burned
areas are urged to take the steps necessary to protect their
property. Persons in the watch area should remain alert and
follow directions of emergency preparedness officials. Avoid
hiking and camping in canyons and near creeks.

&&

$$

MW
746 
WGUS66 KLOX 281145
FFALOX

Flood Watch
National Weather Service Los Angeles/Oxnard CA
345 AM PST Thu Jan 28 2021

.A strong and slow moving storm system will bring periods of 
moderate to heavy rain to San Luis Obispo County today. In some of 
the heavier showers, rainfall rates could be high enough to result 
in dangerous flash flooding over roads and small creeks and canyons, 
especially in western San Luis Obispo County, including the area 
around the Avila burn scar.

As the storm shifts south later today and tonight, heavy rain is 
expected to spread into the recent burn scars in Los Angeles County, 
including the Lake, Bobcat, and Ranch 2 burn scars.

CAZ034-282100-
/O.CON.KLOX.FF.A.0001.000000T0000Z-210129T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Luis Obispo County Central Coast-
Including the cities of San Simeon, San Luis Obispo, Cambria, Pismo 
Beach, and Morro Bay
345 AM PST Thu Jan 28 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* A portion of southwest California, including the following area, 
  San Luis Obispo County Central Coast.

* Through this evening.

* Rain rates up to or locally exceeding one inch per hour are 
  possible

* Significant mud and debris flows are possible and could affect 
  vulnerable roads and structures, including Highways 1, 101, and 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

In or below the recently burned areas are urged to take the steps 
necessary to protect their property. Persons in the watch area 
should remain alert and follow directions of emergency preparedness 
officials. Avoid hiking and camping in canyons and near creeks.

&&

$$

CAZ054-059-088-548-282100-
/O.CON.KLOX.FF.A.0001.210129T0000Z-210129T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Los Angeles County Mountains excluding the Santa Monica Range-
Antelope Valley-Santa Clarita Valley-Los Angeles County San Gabriel
Valley-
Including the cities of Lancaster, San Gabriel, Pomona, Acton, 
Pasadena, Newhall, Mount Wilson, Sandberg, Valencia, Palmdale, and 
Santa Clarita
345 AM PST Thu Jan 28 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH 
LATE TONIGHT...

The Flash Flood Watch continues for

* A portion of southwest California, including the following areas, 
  Antelope Valley, Los Angeles County Mountains excluding the Santa 
  Monica Range, Los Angeles County San Gabriel Valley and Santa 
  Clarita Valley.

* From this afternoon through late tonight.

* Rain rates up to or locally exceeding 0.75 inches per hour are 
  possible.

* Significant mud and debris flows are possible near the Lake, 
  Bobcat, Dam, and Ranch 2 burn scars and could affect vulnerable 
  roads and structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

Residents in or below the recently burned areas are urged to take 
the steps necessary to protect their property. Persons in the watch 
area should remain alert and follow directions of emergency 
preparedness officials. Avoid hiking and camping in canyons and near 
creeks.

&&

$$

DB
498 
WGUS66 KLOX 282227
FFALOX

Flood Watch
National Weather Service Los Angeles/Oxnard CA
227 PM PST Thu Jan 28 2021

CAZ034-290600-
/O.CON.KLOX.FF.A.0001.000000T0000Z-210129T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Luis Obispo County Central Coast-
Including the cities of Nipomo, Pismo Beach, Arroyo Grande, and San 
Luis Obispo
227 PM PST Thu Jan 28 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PST THIS 
EVENING...

The Flash Flood Watch continues for

* A portion of southwest California, including the following area, 
  San Luis Obispo County Central Coast.

* Until 10 PM PST this evening.

* Rain rates up to or locally exceeding one inch per hour are 
  possible

* Significant mud and debris flows are possible and could affect 
  vulnerable roads and structures, including Highways 1, 101, and 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

In or below the recently burned areas are urged to take the steps 
necessary to protect their property. Persons in the watch area 
should remain alert and follow directions of emergency preparedness 
officials. Avoid hiking and camping in canyons and near creeks.

&&

$$

CAZ054-059-088-548-290600-
/O.CON.KLOX.FF.A.0001.210129T0000Z-210129T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Los Angeles County Mountains excluding the Santa Monica Range-
Antelope Valley-Santa Clarita Valley-Los Angeles County San Gabriel
Valley-
Including the cities of Falling Springs, Palmdale, and Santa Clarita
227 PM PST Thu Jan 28 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* A portion of southwest California, including the following areas, 
  Antelope Valley, Los Angeles County Mountains excluding the Santa 
  Monica Range, Los Angeles County San Gabriel Valley and Santa 
  Clarita Valley.

* Through late tonight.

* Rain rates up to or locally exceeding 0.75 inches per hour are 
  possible.

* Significant mud and debris flows are possible near the Lake, 
  Bobcat, Dam, and Ranch 2 burn scars and could affect vulnerable 
  roads and structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

Residents in or below the recently burned areas are urged to take 
the steps necessary to protect their property. Persons in the watch 
area should remain alert and follow directions of emergency 
preparedness officials. Avoid hiking and camping in canyons and near 
creeks.

&&

$$

MW
340 
WGUS66 KLOX 290610
FFALOX

Flood Watch
National Weather Service Los Angeles/Oxnard CA
1010 PM PST Thu Jan 28 2021

.The Flash Flood Watch for the San Luis Obispo Coast has been 
allowed to expire. There will be scattered showers and a slight 
chance of thunderstorms through the overnight hours.
The Flash Flood Watch for the Los Angeles County recent burn areas 
including the Bobcat, Ranch2,Dam and Lake burn areas remains in 
effect through 4 AM PST Friday morning.

CAZ034-290715-
/O.EXP.KLOX.FF.A.0001.000000T0000Z-210129T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Luis Obispo County Central Coast-
Including the cities of Nipomo, Pismo Beach, Arroyo Grande, and San 
Luis Obispo
1010 PM PST Thu Jan 28 2021

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for a portion of southwest California, 
including the following area, San Luis Obispo County Central Coast 
has expired.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

CAZ054-059-088-548-291200-
/O.CON.KLOX.FF.A.0001.000000T0000Z-210129T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Los Angeles County Mountains excluding the Santa Monica Range-
Antelope Valley-Santa Clarita Valley-Los Angeles County San Gabriel
Valley-
Including the cities of Falling Springs, Palmdale, and Santa Clarita
1010 PM PST Thu Jan 28 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

The Flash Flood Watch continues for

* A portion of southwest California, including the following areas, 
  Antelope Valley, Los Angeles County Mountains excluding the Santa 
  Monica Range, Los Angeles County San Gabriel Valley and Santa 
  Clarita Valley.

* Until 4 AM PST Friday.

* Rain rates up to or locally exceeding 0.75 inches per hour are 
  possible.

* Significant mud and debris flows are possible near the Lake, 
  Bobcat, Dam, and Ranch 2 burn scars and could affect vulnerable 
  roads and structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

Residents in or below the recently burned areas are urged to take 
the steps necessary to protect their property. Persons in the watch 
area should remain alert and follow directions of emergency 
preparedness officials. Avoid hiking and camping in canyons and near 
creeks.

&&

$$

Kaplan
764 
WGUS66 KLOX 291203
FFALOX

Flood Watch
National Weather Service Los Angeles/Oxnard CA
403 AM PST Fri Jan 29 2021

CAZ054-059-088-548-291315-
/O.EXP.KLOX.FF.A.0001.000000T0000Z-210129T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Los Angeles County Mountains excluding the Santa Monica Range-
Antelope Valley-Santa Clarita Valley-Los Angeles County San Gabriel
Valley-
Including the cities of Falling Springs, Palmdale, and Santa Clarita
403 AM PST Fri Jan 29 2021

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for the Los Angeles County recent burn areas 
including the Bobcat, Ranch2, Dam and Lake burn scars has expired. 
There will be widely scattered showers and a slight chance of 
thunderstorms through this afternoon.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

Kaplan

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood watch went out at Jan 26, 2:17 PM PST, 4 minutes earlier.

Area forecast discussion, Jan 26, 2:17 PM PST, 4 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
217 PM PST Tue Jan 26 2021

.SYNOPSIS...26/140 PM.

A potential storm system will stall over San Luis Obispo and
Santa Barbara Counties tonight through Thursday, before dropping
south across Ventura and Los Angeles Counties later Thursday into
Friday. Several inches of rain are likely with flooding concerns
including recent burn areas. Several feet of high elevation
mountain snow is also expected, along with moderate to strong
south winds. Much quieter weather expected over the weekend into
early Monday.

&&

.SHORT TERM (TDY-FRI)...26/214 PM.

Storm system and impacts remain on track. A low pressure system,
currently parking itself off the Oregon Coast will move little
through Thursday. This will create a steady and nearly persistent
stream of moist southwest flow (known as an Atmospheric River)
focused over San Luis Obispo and Santa Barbara Counties starting
tonight and lasting through at least Thursday with 2 to 3 days of
nearly constant rain. Sitting on the fringes of the plume,
Ventura County will periods of several hours of rain during that
time. Further away, Los Angeles County will also see a few hours
of showers, mainly on Wednesday. All areas will see moderate to
heavy rain later Thursday into Friday as the system swings
through California. Things should taper off by Friday afternoon
or night.

With such a long period of steady rain, San Luis Obispo and Santa
Barbara Counties are in store for a copious amount of rain. Still
going with 3 to 6 inches of rain, with 8 to 10 inches likely in
the foothills especially near the Santa Lucia Range. For Los
Angeles and Ventura Counties, 1.5 to 3.5 inches are expected,
and 2 to 5 inches in the foothills and mountains...with the upper
end of that range in Ventura County as they will be in the plume
longer. With these types of amounts, expect peak rain rates
between 0.25 and 0.75 inches per hour. San Luis Obispo County and
other favored southwest facing foothills could see three hour
rates between 1.00 and 2.00 inches. All of this will result in
roadway and creek flooding, especially over coastal San Luis
Obispo County where a Flash Flood Watch will be issued. When the
system moves through the area Thursday into Friday, more Flash
Flood Watches may be needed, especially for the recent burn areas.
This is looking more likely now that Thunderstorms have been
introduced into the forecast for the tail end of the storm
Thursday night into Friday. Snow levels will generally be 5000 to
6000 foot range, except closer to 4500 feet tonight and Thursday
night into Friday. Mountains above 6000 feet should expect
several feet of snow, depending on how long they are in the
moisture plume. Winter Storm Warnings and Watches will be posted
shortly to cover that, and the strong winds expected. Speaking of
winds, all areas will see gusty south winds sometime this week,
strongest and most persistent across Santa Barbara and San Luis
Obispo Counties...as well as the Ventura Mountains. This includes
the San Luis Obispo County Coasts and hills, where a High Wind
Warning will be posted. To no surprise, temperatures will stay
about 10 degree below normal.

.LONG TERM (SAT-TUE)...26/217 PM.

The weekend looks quiet and cool, except for a few light showers
possible north of Santa Barbara. Projections are showing a low
pressure system possibly moving through Monday or Tuesday, with
widespread and mostly light rain. Impacts look minimal at this
point, but something to keep an eye on.

&&

.AVIATION...26/2124Z.

At 18Z at KLAX, there was no marine layer nor an inversion.

 Rain will become likely across SLO and northern SBA Counties
after midnight, with a chance of rain down to KSBA late. High
confidence in TAFs north of Pt Conception through 03Z, with lower
confidence due to uncertainty in timing of rain and gusty winds.

KLAX...High confidence in TAF with VFR conds expected through 06Z.
There is a 30% chance of MVFR cigs after 10Z Wed. East to
southeast winds are expected to develop tonight, and there is a
good chance that east to southeast winds will exceed 10 kt by 14Z,
and possibly as early as 10Z. There will likely be an extended
period of east to southeast winds at KLAX for much of the time Wed
through early Fri.

KBUR...Moderate to high confidence in TAF with VFR conds expected
through most of the period. There is a 30% chance of MVFR cigs
after 10Z Wed.

&&

.MARINE...26/148 PM.

Across the coastal waters along the Central Coast, Small Craft
Advisory (SCA) conditions will continue thru this evening, due to
winds and seas thru early afternoon, then just seas as winds
diminish. However, winds will become S and increase rapidly this
evening, likely reaching STORM FORCE after 1 AM tonight, with
gusts to 50 kts likely for the waters north of Point Sal. Winds
will reach gale force south of Point Sal. SCA level S winds will
continue thru Thu afternoon then diminish.

Across the southern outer waters south of Point Conception, seas
will remain above SCA levels through tonight. Winds will become S
tonight, reaching SCA levels late tonight and Wed morning,
possibly reaching Gale force Wed afternoon through Thu morning.
SCA level S winds are expected to follow, into Thu evening.

Across the Santa Barbara Channel and southern inner waters, winds
will become SE tonight and increase late. High confidence in SCA
level winds. The Santa Barbara may reach Gale force winds Thu.,
however will wait to see if it needs to be upgraded. Moderate to
high confidence in SCA winds south of the Channel Islands, but
timing may be adjusted as needed.

&&

.BEACHES...26/214 PM.

High surf of 10 to 15 feet with local sets to 18 feet continues
through this afternoon for the Central Coast. Surf may briefly
drop below advisory levels tonight, but another storm system will
bring larger swell to the region again Wednesday. Very strong
southerly winds will develop overnight, and surf should peak
Wednesday night into Thursday, reach 10 to 16 feet.

Moderate coastal flooding is possible Wednesday morning and
Thursday morning, within a few hours of the high tide. There will
be strong and dangerous rip currents for the Central Coast beaches
with some beach erosion likely.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 6 PM PST Friday for zones
      34-35. (See LAXCFWLOX).
     High Wind Warning in effect from 10 PM this evening to 10 AM
      PST Thursday for zones 34-51. (See LAXNPWLOX).
     Storm Warning in effect from 1 AM Wednesday to 9 AM PST
      Thursday for zone 34. (See LAXMWWLOX).
     Flash Flood Watch in effect from late tonight through
      Thursday evening for zone 34. (See LAXFFALOX).
     Coastal Flood Advisory in effect from 4 AM Wednesday to noon
      PST Thursday for zone 34. (See LAXCFWLOX).
     Wind Advisory in effect from 10 PM this evening to 4 PM PST
      Thursday for zones 35>39. (See LAXNPWLOX).
     High Surf Advisory in effect until 6 PM PST this evening for
      zones 39>41-87. (See LAXCFWLOX).
     Winter Storm Warning in effect from 3 AM Wednesday to 3 AM
      PST Friday for zones 52-53. (See LAXWSWLOX).
     Wind Advisory in effect from 3 AM Wednesday to 3 PM PST
      Thursday for zone 54. (See LAXNPWLOX).
     Winter Storm Watch in effect from Thursday afternoon through
      Friday afternoon for zone 54. (See LAXWSWLOX).
PZ...Small Craft Advisory in effect until 1 AM PST Wednesday for
      zones 645-670-673. (See LAXMWWLOX).
     Small Craft Advisory in effect from 3 AM Wednesday to 9 PM
      PST Thursday for zone 650. (See LAXMWWLOX).
     Small Craft Advisory in effect from 9 AM Wednesday to 3 AM
      PST Friday for zone 655. (See LAXMWWLOX).
     Gale Warning in effect from 1 AM Wednesday to 9 AM PST
      Thursday for zone 673. (See LAXMWWLOX).
     Small Craft Advisory in effect until 1 PM PST Wednesday for
      zone 676. (See LAXMWWLOX).
     Gale Watch in effect from Wednesday afternoon through
      Thursday evening for zone 676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (FRI-TUE).

Multiple days of steady moderate to heavy rainfall and mountain
snow is likely through Friday. Rainfall intensities could result
in debris flow issues for the recent burn areas. Feet of mountain
snow may result in high mountain road closure. Gusty southerly
winds could result in downed limbs, trees and power lines. Large
surf and tides may result in dangerous beach conditions and minor
coastal flooding through Friday.

&&

PUBLIC...Kittell
AVIATION...Phillips
MARINE...Phillips/DB
BEACHES...Phillips
SYNOPSIS...Kittell

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 3:33 AM PSTHigh Wind WatchLOX11 hr
Jan 26, 3:36 AM PSTWinter Storm WatchLOX11 hr
Jan 26, 5:21 AM PSTGale WarningLOX57 hr
Jan 26, 5:21 AM PSTSmall Craft AdvisoryLOX28 hr
Jan 26, 1:53 PM PSTGale WatchLOX15 hr
Jan 26, 1:53 PM PSTSmall Craft AdvisoryLOX3 days
Jan 26, 1:53 PM PSTStorm WarningLOX37 hr
Jan 26, 2:10 PM PSTCoastal Flood AdvisoryLOX46 hr
Jan 26, 2:18 PM PSTHigh Wind WarningLOXSanta Barbara43 hr
Jan 26, 2:18 PM PSTWind AdvisoryLOXSanta Barbara52 hr
Jan 26, 2:20 PM PSTWinter Storm WatchLOX23 hr
Jan 26, 2:20 PM PSTWinter Storm WarningLOX3 days

Nearby

Flash Flood Watches in California, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.